MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARDPORT TITANIUM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS BARDPORT TITANIUM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602810
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Device not returned at this time.
 
Event or Problem Description
It was reported that the port was placed in the right internal jugular vein.Patient complained of pain and swelling during infusion.Ultrasound revealed a crack in the catheter with a contrast leak near the limb and insertion site.Device was removed in interventional radiology.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one titanium port and 8 fr groshong catheter were returned for evaluation.Visual inspection identified a partial circumferential split between the 20 and 21 cm depth markers.The catheter split was typical of flexural fatigue, and characteristics observed which supported this type of failure included: a circumferentially aligned split and smooth and polished split edges.Therefore, the investigation is confirmed for flexural fatigue.The likely root cause of the identified flexural fatigue is use related.However, the definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.
 
Event or Problem Description

Brand Name
BARDPORT TITANIUM IMPLANTABLE PORT WITH ATTACHABLE 8F GROSHONG SINGLE-LUMEN
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7770364
Report Number3006260740-2018-02009
Device Sequence Number2050483
Product Code LJT
UDI-Device Identifier00801741025693
UDI-Public(01)00801741025693
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602810
Device Catalogue Number0602810
Device Lot NumberREWK0500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight100